MAUDE Adverse Event Report: STRYKER SPINE-US MANTIS REDUX ROUND HANDLE NON RATCHET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-US MANTIS REDUX ROUND HANDLE NON RATCHET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48289305
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/03/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: arthrodesis procedure, patient operated.Installation and positioning of the patient.Preparing the pedicle sight with jam shidi trocar.When the doctor wanted to implant the screw through the pedicle with the screwdriver, the handle broke at the rack.He had to use another handle to complete the procedure.There was a delay of about 5-10 minutes.
 
Additional Manufacturer Narrative
Visual inspection, device history review, complaint history review, risk assessment.Result: the customer reported event was confirmed via visual inspection.The device was confirmed to be fractured at inner collar on both sides.Manufacturing history was reviewed and no issues were identified.Age of the instrument was found to be approximately 6 years old.Conclusion: the most likely cause of the reported event was determined to be normal wear due to instrument age.
 
Event or Problem Description

Brand Name
MANTIS REDUX ROUND HANDLE NON RATCHET
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7220397
Report Number0009617544-2018-00020
Device Sequence Number16617014
Product Code LXH
UDI-Device Identifier07613327266948
UDI-Public(01)07613327266948
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nursing Assistant
Type of Report Initial,Followup
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48289305
Device Lot Number128570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2018
Initial Date Received by Manufacturer 01/04/2018
Supplement Date Received by Manufacturer04/26/2018
Initial Report FDA Received Date01/25/2018
Supplement Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1